MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 22MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 22MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-322
Medical Device Problem Codes Unstable (1667); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Joint Laxity (4526)
Date of Event 02/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Postoperative diagnosis: the patient had a history of left knee replacement (outside of cors scope).Patient underwent knee revision for mechanical problem (b)(6)2017.The patella was retained.The patient underwent left knee replacement revision of femoral components and polyethylene (b)(6) 2019.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a triathlon insert was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: the available medical records were provided to the consulting clinician for a review which noted, " no clinical or pmh, no operative reports, no examination of explanted components.Based upon the x-rays supplied, neither confirmation of the event descriptions nor preparation of a medical report is possible for this case." the med review addendum indicated " confirmation of event: i can confirm that the patient underwent a revision left total knee replacement on (b)(6) 2017 since i was able to review the operation report.I can also confirm that the patient underwent another revision of that left total replacement with revision of both components on (b)(6) 2019 for now location and stability since i was able to review the operation report.Although i have not seen the operational report, i can presumably confirm that the patient had another revision on (b)(6) 2020 since i was able to review the office notes following the procedure documenting her surgical procedure and date.Root cause analysis: the root cause of these events, malrotation and instability as well as femoral and tibial loosening, cannot be determined with certainty.As for now limitation, the root cause is virtually always surgical technique with placement of components outside of the proper rotation parameters.Regarding instability, factors include surgical technique in the way that the need was balanced in flexion and extension and in mid-range flexion as well as restoration of the proper kinematics of the knee.Patient factors can also attribute including stretching out of the ligaments, patient's lifestyle, activity level and bmi.Trauma can also play a role.Regarding femoral and tibial loosening, causative factors include surgical technique, especially in the implantation, cementing and preparation of the bone for the implants, as well as the local bone quality.Patient factors including lifestyle, activity level and bmi, as well as the possibility of trauma can also be contributing.I would not attribute any causality to the implants themselves for these particular issues." -product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the available medical records were provided to the consulting clinician for a review which noted, " no clinical or pmh, no operative reports, no examination of explanted components.Based upon the x-rays supplied, neither confirmation of the event descriptions nor preparation of a medical report is possible for this case." the med review addendum indicated " confirmation of event: i can confirm that the patient underwent a revision left total knee replacement on june 15, 2017 since i was able to review the operation report.I can also confirm that the patient underwent another revision of that left total replacement with revision of both components on february 28, 2019 for now location and stability since i was able to review the operation report.Although i have not seen the operational report, i can presumably confirm that the patient had another revision on february 24, 2020 since i was able to review the office notes following the procedure documenting her surgical procedure and date.Root cause analysis: the root cause of these events, malrotation and instability as well as femoral and tibial loosening, cannot be determined with certainty.As for now limitation, the root cause is virtually always surgical technique with placement of components outside of the proper rotation parameters.Regarding instability, factors include surgical technique in the way that the need was balanced in flexion and extension and in mid-range flexion as well as restoration of the proper kinematics of the knee.Patient factors can also attribute including stretching out of the ligaments, patient's lifestyle, activity level and bmi.Trauma can also play a role.Regarding femoral and tibial loosening, causative factors include surgical technique, especially in the implantation, cementing and preparation of the bone for the implants, as well as the local bone quality.Patient factors including lifestyle, activity level and bmi, as well as the possibility of trauma can also be contributing.I would not attribute any causality to the implants themselves for these particular issues." no further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Postoperative diagnosis: the patient had a history of left knee replacement (outside of cors scope).Patient underwent knee revision for mechanical problem (b)(6) 2017.The patella was retained.The patient underwent left knee replacement revision of femoral components and polyethylene (b)(6) 2019.

Brand Name
NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 22MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8822734
Report Number0002249697-2019-02656
Device Sequence Number16945352
Product Code MBH
UDI-Device Identifier07613327027174
UDI-Public07613327027174
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number5537-G-322
Device Lot NumberLD8HNR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight78 KG
Patient RaceWhite